MAUDE Adverse Event Report: ARTHREX INC. COOLCUT 90,ASPIRATING ABLATOR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY

ARTHREX INC. COOLCUT 90,ASPIRATING ABLATOR; BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Catalog Number AR-9803A-90
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 04/17/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Patient demographics (age at time of event, date of birth, gender, weight) were requested but not provided.No further patient information was provided at the time of this report or made available in response to follow-up communication.No additional adverse consequences have been reported from this event.This device is used for treatment.Device history record review revealed nothing relevant to this event.An evaluation of the device cannot be performed as the device was not yet returned to arthrex.Additional information has been requested but not made available.Should additional information become available it will be reported in a supplemental report upon completion of the investigation.The cause of the event is undetermined.The potential causes of this event are being communicated to the event reporter.If additional relevant information is received, a follow-up report will be submitted.
 
Event or Problem Description
It was reported that when the hospital medical device (opes) was activated in the articular cavity of the patient's left shoulder, the arthroscopic tower monitor showed flames and sparks leaving the curvature of the distal tip of the radiofrequency tip.It was observed that in this curvature the plastic protection failed.At this time, no new information was received.

Brand Name
COOLCUT 90,ASPIRATING ABLATOR
Common Device Name
BUR, SURGICAL, GENERAL & PLASTIC SURGERY
Manufacturer (Section D)
ARTHREX INC.
1370 creekside boulevard
naples FL 34108 1945
MDR Report Key7502460
Report Number1220246-2018-00173
Device Sequence Number283758
Product Code GFF
UDI-Device Identifier00888867062726
UDI-Public00888867062726
Combination Product (Y/N)N
Initial Reporter CountryBR
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,user facility
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/10/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Operator of Device Health Professional
Device Expiration Date03/01/2021
Device Catalogue NumberAR-9803A-90
Device Lot Number1701057
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/17/2018
Initial Report FDA Received Date05/10/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;